Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Lebesgue constants for Jacobi expansions

Author: Donald I. Cartwright
Journal: Proc. Amer. Math. Soc. 87 (1983), 427-433
MSC: Primary 42C10; Secondary 33A65
MathSciNet review: 684632
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Sharp estimates are given for the Lebesgue constants $ \vert\vert\vert{s_n}\vert\vert{\vert _p} = \sup \left\{ {{{\left\Vert {{s_n}f} \right\Vert}_p}:f \in L_w^p,{{\left\Vert f \right\Vert}_p} \leqslant 1} \right\}$ for $ p$ outside the Pollard interval $ ({p'_0},{p_0})$, where $ {s_n}f$ is the $ n$th partial sum of the Jacobi expansion of a function $ f$ which is in the $ {L^p}$ space with respect to the weight $ w(x) = {(1 - x)^\alpha }{(1 + x)^\beta }$ on $ [ - 1,1]$.

References [Enhancements On Off] (What's this?)

  • [1] R. Askey and N. H. Bingham, Gaussian processes on compact symmetric spaces, Z. Wahrsch. Verw. Gebiete 37 (1976), 127-143. MR 0423000 (54:10984)
  • [2] D. I. Cartwright and P. M. Soardi, Best conditions for the norm convergence of Fourier series (preprint). MR 711461 (85a:42017)
  • [3] B. Dreseler and P. M. Soardi, A Cohen type inequality for Jacobi expansions and divergence of Fourier series on compact symmetric spaces, J. Approx. Theory 35 (1982), 214-221. MR 663667 (84d:42029)
  • [4] S. Giulini, P. M. Soardi and G. Travaglini, Norms of characters and Fourier series on compact Lie groups, J. Funct. Anal. 46 (1982), 88-101. MR 654466 (83j:43009)
  • [5] W. A. Light, Jacobi projections, Approximation Theory and Applications (Zvi Ziegler, ed.), Academic Press, New York, 1981. MR 615411 (84j:41030)
  • [6] J. Newman and W. Rudin, Mean convergence of orthogonal series, Proc. Amer. Math. Soc. 3 (1952), 219-222. MR 0047811 (13:936b)
  • [7] H. Pollard, The mean convergence of orthogonal series. II, Trans. Amer. Math. Soc. 63 (1948), 355-367. MR 0023941 (9:426e)
  • [8] -, The mean convergence of orthogonal series. III, Duke Math. J. 16 (1949), 189-191. MR 0028459 (10:450d)
  • [9] G. Szegö, Orthogonal polynomials, 4th ed., Amer. Math. Soc. Colloq. Publ., vol. 23, Amer. Math. Soc., Providence, R. I., 1975.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 42C10, 33A65

Retrieve articles in all journals with MSC: 42C10, 33A65

Additional Information

Keywords: Jacobi polynomials, Lebesgue constants, compact symmetric spaces of rank one
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society